MAUDE Adverse Event Report: VOLCANO CORPORATION REVOLUTION 45MHZ IVUS IMAGING CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION REVOLUTION 45MHZ IVUS IMAGING CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89001
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This case was reviewed and investigated according to the manufacturer's policy.Attempts to obtain patient information have been unsuccessful.Attempts to obtain the patient information were made via email and phone.No tests/laboratory data was available.The implant or explant dates are not applicable to this device.No physical product investigation was possible as the device has not been received for analysis.The instructions for use (ifu) warns, do not advance the catheter if resistance is encountered.The catheter should never be forcibly inserted into lumens narrower than the catheter body or forced through a tight stenosis.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.There were no nonconforming material reports or deviations noted that would contribute to the reported failure mode.This complaint will be monitored as part of complaint data analysis.
 
Event or Problem Description
It was reported the catheter was used for pci (percutaneous coronary intervention).During removal, the proximal shaft separated and the distal part remained inside the body.The distal part was retrieved with a snare.No additional medical or surgical intervention was required.The guidewire and catheter were removed as a system.No damage was observed during prep.The customer noted resistance was encountered.Patient's treatment was completed by the procedure.There was no patient injury.Patient's condition was noted as "stable." vessel: lad#6~#8, occlusion: 90%, tortuousness: severe, calcification: moderate, plaque: mixed this event is being reported as additional intervention was required to remove a portion of the device.

Brand Name
REVOLUTION 45MHZ IVUS IMAGING CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key6524896
Report Number2939520-2017-00042
Device Sequence Number797380
Product Code OBJ
UDI-Device Identifier00184360000358
UDI-Public(01)00184360000358(17)180131
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080891
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model Number89001
Device Catalogue Number805000001
Device Lot Number0035 50090682
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2017
Initial Report FDA Received Date04/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;